MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC CELSIUS¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number D7TCF8L162RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no device history record (dhr) review could be performed.Concomitant products: smartablate generator (model# m-4900-407, serial# unknown).(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial flutter with a celsius¿ ds electrophysiology catheter and suffered a cardiac tamponade requiring surgical intervention.During ablation, a steam pop was heard.Ablation was stopped.Patient was assessed.Blood pressure and heart rate remained stable and the patient did not express pain.Procedure resumed.Analgesics (unspecified) were administered per ablation protocol.At that point, patient became hypotensive and unresponsive.Transthoracic echocardiography (tte) revealed a cardiac tamponade.Pericardiocentesis was ineffective, as blood had coagulated.Patient was transferred to the cardiothoracic operating room, where an atrial perforation was detected.There is no information regarding extended hospitalization or patient outcome.There were no patient factors cited that may have contributed to the adverse event.Physician did not provide a causality opinion.There were no issues, errors, or malfunctions reported on any bwi products or equipment during the procedure.No transseptal puncture was performed.There is no sheath information.Generator was set on temperature control mode.There is no information regarding generator parameters, generator settings, power titration, overall ablation time at the site of injury, last ablation cycle time at the site of injury, irrigated catheter flow setting, or anticoagulation during the procedure.

Brand Name
CELSIUS¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7612409
Report Number2029046-2018-01688
Device Sequence Number11175711
Product Code OAD
UDI-Device Identifier10846835000399
UDI-Public10846835000399
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD7TCF8L162RT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;